# SDR 2025FA0000661

- Difficulty date: August 8, 2025
- Submitted: September 24, 2025
- Operation: General aviation
- Aircraft: N829AK
- Make and model: Robsin R44
- Aircraft serial: 0895
- Aircraft time: 4,709 hours
- Engine: Lyc O540F1B5
- Engine time: 4,709 hours
- System (JASC): 8011 · Engine Starter
- Part: Bracket
- Part number: ST2405
- Condition: Loose
- Location: Eng Bay
- Part time: 10 hours
- Component: Starter, Hartzl
- Component part number: 14912HTH2
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSTALLED 3 DIFFERENT HARTZELL 149-12HT-H2 STARTERS (S/NS H-X112418, H-Z112422 & H-Z050870) BETWEEN 03/28/2025 AND 07/24/2025 ON A ROBINSON R44. EACH FAILED IN THE SAME MANNER AT 105.19, 82.66 & 9.91 HOURS TIME IN SERVICE RESPECTIVELY. IN EACH CASE THE ST2405 CONTACT BRACKET CAME LOOSE CAUSING THE STARTER TO SHORT OR OVERHEAT. IN THE THIRD CASE THERE WAS THERMAL DAMAGE AND CHARRING TO THE STARTER AND SMOKE/SOOT STAINS ON THE ENGINE. THE MANUFACTURER ATTRIBUTED THE FAILURE TO "SUSPECT LOOSE COMPONENT DUE TO EXCESSIVE TENSION AND/OR VIBRATION FROM CUSTOMER INSTALLED CABLE.” BUT THE 22 GAUGE 'STARTER ENGAGED INDICATOR LAMP' WIRE CONNECTED TO THE TERMINAL WAS PROPERLY SUPPORTED, STRAIN RELIEVED, AND APPEARS TOO SMALL TO HAVE CAUSED THE DAMAGE TO THE STARTER.
